Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 27, 2008, 12:52 PM MST for Graham County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 12:52 PM MST (19:52 UTC)
- Expired
- Aug 27, 2008, 1:45 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 89 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 271952
FFWTWC
AZC009-272045-
/O.NEW.KTWC.FF.W.0076.080827T1952Z-080827T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1252 PM MST WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 145 PM MST
* AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT GRANT
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
FRESNAL WASH...JESUS CANYON WASH AND HIGH CREEK
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3250 11021 3262 11025 3274 11020 3268 10993
3246 10990 3246 11014
$$
EVANS
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 272020
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
120 PM MST WED AUG 27 2008
AZC009-272045-
/O.CON.KTWC.FF.W.0076.000000T0000Z-080827T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
120 PM MST WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR SOUTH
CENTRAL GRAHAM COUNTY...
AT 112 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN LEADING TO FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT GRANT
AND BONITA
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
FRESNAL WASH...JESUS CANYON WASH AND HIGH CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
IF YOU ENCOUNTER FLOODING DO NOT ENTER THE WATER. CALL THE SHERIFF/S
OFFICE TO REPORT FLOODING.
LAT...LON 3250 11021 3262 11025 3274 11020 3268 10993
3246 10990 3246 11014
$$
EVANS
WEATHER.GOV/TUCSON000
WGUS75 KTWC 272042
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
142 PM MST WED AUG 27 2008
AZC009-272049-
/O.EXP.KTWC.FF.W.0076.000000T0000Z-080827T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
142 PM MST WED AUG 27 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM MST FOR SOUTH
CENTRAL GRAHAM COUNTY...
THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAIN WEST OF BONITA HAS
DISSIPATED ALONG WITH THE FLOODING POSSIBILITIES. THEREFORE...THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 145 PM. ADDITIONAL
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING WITH
HEAVY RAIN POSSIBLE. IF YOU ENCOUNTER FLOODING TURN AROUND DONT
DROWN.
LAT...LON 3250 11021 3262 11025 3274 11020 3268 10993
3246 10990 3246 11014
$$
EVANS
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:10 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 27, 9:10 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST WED AUG 27 2008 .SYNOPSIS...ABUNDANT MOISTURE ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED THUNDERSTORMS AGAIN TODAY. SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. SLIGHT DRYING WILL LEAD TO A GRADUAL REDUCTION IN THUNDERSTORM ACTIVITY BY FRIDAY. HIGH DAYTIME TEMPERATURES WILL REMAIN ABOUT 5 TO 7 DEGREES BELOW NORMAL TODAY WITH A WARMUP TO NEAR NORMAL VALUES LATER THIS WEEK. && .DISCUSSION...LATEST WV IMAGERY AND 12Z UPPER AIR PLOTS DEPICT A MID LEVEL CIRCULATION NEAR THE ARIZONA/NEW MEXICO BORDER AND AN UPPER LEVEL TROUGH AXIS FROM THE WHITE MOUNTAINS TO PINAL COUNTY. THE 12Z KTWC SOUNDING REMAINS QUITE MOIST AND UNSTABLE WITH A PRECIPITABLE WATER OF 1.73 INCHES. CURRENT RADAR IMAGERY DEPICTS AN AREA OF SHOWERS THAT IS WEAKENING ACROSS NORTH/CENTRAL PINAL COUNTY AND MOVING SLOWLY SOUTHWEST BEING AIDED BY THE UPPER LEVEL TROUGH THIS MORNING. MEANWHILE...VISIBLE SATELLITE SHOWS CONSIDERABLE CLOUDINESS ESPECIALLY TO THE EAST OF A LINE FROM CASA-GRANDE TO SELLS. WITH THE ABUNDANT MOISTURE IN PLACE...SOME BREAKS IN THE CLOUDS AND DYNAMICS TO WORK WITH AS THE UPPER LEVEL TROUGH TRAVERSES THROUGH THE AREA...AREAS OF HEAVY RAINFALL WITH LOCALIZED AREAS OF FLASH FLOODING ARE EXPECTED AGAIN TODAY. HAVE MADE SOME MINOR CHANGES TO THE FORECAST TODAY MAINLY TO LOWER TEMPERATURES A COUPLE OF DEGREES AND NUDGE POPS SLIGHTLY HIGHER. THE AFOREMENTIONED UPPER LEVEL TROUGH IS EXPECTED TO DROP TO OUR SOUTH TOMORROW AS UPPER LEVEL RIDGING BUILDS IN TO OUR NORTH. THIS WILL RESULT IN EASTERLY FLOW ALOFT ESTABLISHING ITSELF. ABUNDANT MOISTURE WILL REMAIN THURSDAY FOR CONTINUED ABOVE CLIMO POPS. HOWEVER...MODEL GUIDANCE IS INDICATING A BIT OF DRIER AIR ALOFT BY FRIDAY WHICH MAY RESULT IN A BRIEF REDUCTION IN SHOWER AND THUNDERSTORM COVERAGE. THIS IS NOT EXPECTED TO BE LONG LIVED AS A TROUGH APPROACHES THE WEST COAST...TURNING THE FLOW MORE SOUTHERLY AND BRINGING IN CONSIDERABLY MORE MOISTURE AS EARLY AS SATURDAY. && .AVIATION...CEILINGS BETWEEN 100 AND 500 FEET MAINLY IN SANTA CRUZ AND COCHISE COUNTY ARE EXPECTED TO LIFT BY 18Z. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY AND ERRATIC WINDS ARE EXPECTED NEAR THUNDERSTORMS WITH CIGS AS LOW AS BKN030 AGL/VSBYS 1-3SM IN HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 27, 6:15 AM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 615 AM MST WED AUG 27 2008 AZZ019-030-281400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 615 AM MST WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A WEAK TROUGH WHICH LIES ACROSS SOUTHEAST ARIZONA WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS THAT DEVELOP TODAY WILL BE HEAVY RAIN AND THE ASSOCIATED LOCALIZED FLOODING CONCERNS. HOWEVER...STRONG GUSTY WINDS MAY ALSO BE POSSIBLE NEAR SOME OF THE STRONGER THUNDERSTORMS. . .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE TROUGH THAT CURRENTLY LIES ACROSS SOUTHEAST ARIZONA WILL SLIDE SOUTH INTO MEXICO LATE THURSDAY. MEANWHILE...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL MOVE INTO THE WEST COAST AND GREAT BASIN BY LATE THURSDAY. THESE TWO FACTORS WILL RESULT IN A DECREASE IN RAIN CHANCES THROUGH THE LATTER HALF OF THE WEEK. ANOTHER PACIFIC TROUGH WILL MAKE ITS WAY TOWARD THE SOUTHWEST LATE THIS WEEKEND AND EARLY NEXT WEEK FOR A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>034-281400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 615 AM MST WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A WEAK TROUGH WHICH LIES ACROSS SOUTHEAST ARIZONA WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS THAT DEVELOP TODAY WILL BE HEAVY RAIN AND THE ASSOCIATED LOCALIZED FLOODING CONCERNS. HOWEVER...STRONG GUSTY WINDS MAY ALSO BE POSSIBLE NEAR SOME OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE TROUGH THAT CURRENTLY LIES ACROSS SOUTHEAST ARIZONA WILL SLIDE SOUTH INTO MEXICO LATE THURSDAY. MEANWHILE...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL MOVE INTO THE WEST COAST AND GREAT BASIN BY LATE THURSDAY. THESE TWO FACTORS WILL RESULT IN A DECREASE IN RAIN CHANCES THROUGH THE LATTER HALF OF THE WEEK. ANOTHER PACIFIC TROUGH WILL MAKE ITS WAY TOWARD THE SOUTHWEST LATE THIS WEEKEND AND EARLY NEXT WEEK FOR A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-281400- COCHISE COUNTY- 615 AM MST WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG HAS FORMED OVERNIGHT AND EARLY THIS MORNING OVER PORTIONS OF COCHISE COUNTY. THE MAIN AREAS AFFECTED WITH BE RIVER VALLEYS...ESPECIALLY THE SAN PEDRO RIVER VALLEY AND THE SULPHUR SPRINGS VALLEY. THIS WILL MAKE TRAVEL DIFFICULT THIS MORNING... ESPECIALLY ALONG HIGHWAY 191 AND ROADWAYS NEAR THE SIERRA VISTA AREA. A WEAK TROUGH WHICH LIES ACROSS SOUTHEAST ARIZONA WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS THAT DEVELOP TODAY WILL BE HEAVY RAIN AND THE ASSOCIATED LOCALIZED FLOODING CONCERNS. HOWEVER...STRONG GUSTY WINDS MAY ALSO BE POSSIBLE NEAR SOME OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE TROUGH THAT CURRENTLY LIES ACROSS SOUTHEAST ARIZONA WILL SLIDE SOUTH INTO MEXICO LATE THURSDAY. MEANWHILE...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL MOVE INTO THE WEST COAST AND GREAT BASIN BY LATE THURSDAY. THESE TWO FACTORS WILL RESULT IN A DECREASE IN RAIN CHANCES THROUGH THE LATTER HALF OF THE WEEK. ANOTHER PACIFIC TROUGH WILL MAKE ITS WAY TOWARD THE SOUTHWEST LATE THIS WEEKEND AND EARLY NEXT WEEK FOR A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:01 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 27, 1:05 PM MST | Flash Flood Warning | TWC | Pima | 55 min |
| Aug 27, 2:41 PM MST | Flash Flood Warning | TWC | Cochise | 94 min |
| Aug 27, 2:54 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 36 min |
| Aug 27, 3:10 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Aug 27, 3:51 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 27, 3:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 27, 4:01 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Aug 27, 4:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Aug 27, 4:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.